Jump to content
CrazyBoards.org

Sign in to follow this  
BrainCandyBipolar

I'm new, Bipolar 2 and have developed panic disorder

Recommended Posts

Well to start this off I've been diagnosed bipolar 2 for about 10+ years. About 6 months ago the meds I was taking were Wellbutrin 200sr, Lamictal 150, Letuda 40, Valium 5mg 3xday.

 

I am a hairdresser and decided to open my own salon. It was very stressful and I finally opened the end of July. The first week I was open I unexpectedly had to put one of my dogs down. It crushed me with the stress of a new business also. Mentally at the time I was handling things ok even with the stress. I seem to be ok during the moment but afterwards I crumble. After a couple weeks I got really sick. I had an upper respiratory infection and sinus infection. I started taking sudafed and allergy meds. A couple days later I experienced this flushing burning feeling all over. My tongue was on fire and it would come in waves of almost losing consciousness. I assumed it was a reaction to the sudafed. I stopped the sudafed but a couple days later i was having dinner with some friends and it started again. I almost couldn't make it home. I almost went to the ER. The next day I went to urgent care and they couldn't explain the feelings I had but treated my upper respiratory infection. Put me on prednisone, which I hate because it makes me manic.

 

I noticed shortly after I started having a fear of those episodes happening again. Thats when the panic attacks started. I felt like i was dying mainly in public at restaurants. I went to numerous doctors because I had never had panic attacks before  They ruled

out SVT and other hormonal imbalances. 

 

I called my Pych Dr and he prescribed Visteril for panic. It seemed to help a little but I felt more disconnected. I continued the bother the heck out of my DR because I felt like I was losing control. He took me off the Letuda cold turkey the at night I started having racing thoughts that continued through the morning. I had to take a lamictal during the day to get it to stop. I went back on the letuda and he took me off the Well butrin cold turkey. It seemed to get a little better but I continued to have panic attacks. I could hardly get through a work day. I was also put on toprol a beta blocker and that seemed to help quite a bit.

 

I later thought maybe the Letuda was causing this so he decided to change my meds. I'm on prozac 10mg. Lamictal 300mg, Seroquel 50mg, and valium 5mg 3x day. I started feeling a lot better since the med change. I have to listen to music to go to sleep now because I would notice negative thoughts would overwhelm me at night. I also take a valium about 30 minutes before I go anywhere. Restaurants seem to be the worst for me. I began to feel the most normal. Let me add that the panic attacks were completely different than the first 2 episodes while I was on Sudafed. I believe those triggered them. I still dont have an explanation for those attacks.

 

The problem I'm having now is I've become dependent on the valium before i go anywhere. My DR took me off of toprol and prescribed another beta blocker to take as needed instead of the valium.

 

The other day I tried it and I was so nervous about not taking the Valium and the beta blocker not working that I gave myself a panic attack. So i went back to taking the valium. I feel better and I know that if I dont think about it I'm ok. I just hate this fear of having another attack. It's like a vicious cycle. The longer I go without having one the better I am, Then if anything changes I fear I will have another one. Now that I had one recently it feels like I'm back at square one.

 

Has anybody else experienced this and how did you cope? I went to a counselor but had such a horrible panic attack at the session that I'm scared to go back.

 

I also want to describe my panic attacks. It starts with confusion and disconnected feeling. I can be in mid sentence and forget where I am or what I'm about to say. Then the flushing feeling, heart racing, and a feeling that I'm about to pass out.

Share this post


Link to post
Share on other sites

Have you tried cognitive behavioral therapy? It is very useful for panic and anxiety. It's not the same as "just" seeing a therapist.

 

I don't think scrambling meds as fast as you have been is going to be helpful, in the long run. And the worst withdrawal I ever had was from Latuda being stopped cold turkey.

 

I know it feels like you are going to die, but you really aren't. If you take deep breathes, and try to remember that, it will be easier. Panic attacks aren't fun to tough out, but you can do it.


Oh, and I'm going to move this to Panic and Anxiety.

Share this post


Link to post
Share on other sites

Have you tried cognitive behavioral therapy? It is very useful for panic and anxiety. It's not the same as "just" seeing a therapist.

 

I don't think scrambling meds as fast as you have been is going to be helpful, in the long run. And the worst withdrawal I ever had was from Latuda being stopped cold turkey.

 

I know it feels like you are going to die, but you really aren't. If you take deep breathes, and try to remember that, it will be easier. Panic attacks aren't fun to tough out, but you can do it.Oh, and I'm going to move this to Panic and Anxiety.

I agree with the meds. All of those changes in just a few months. I've been on the Prozac,lamictal, seroquel, and Valium for about 2 months now and it's the most normal I've felt.

I actually have a book on cognitive behavioral therapy and will check it out again. I know I can control them. It's hard to stop the panic once it takes over though. Thanks

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By CookieN
      Anyone on a very low dose of zyprexa?  How low? Do you have any side effects on this very low dose? Does it improve your symptoms? 
    • By CookieN
      What questions do you still have that have never been answered?
    • By CookieN
      I find I am always in a rush, I want to get things done, be productive and do not have patience with others.
      Do you want to accomplish things quickly? Do you find you do not have patience with others who are slower?
       
    • By CookieN
      Sometimes out of the blue I get this feeling that I did something wrong and people will come to get me, because of this. Then I keep on reviewing what I did throughout the day and see that I did not do anything wrong. What causes this? Is this ocd or paranoia? How to prevent/deal/improve with this?
    • By CookieN
      Have you ever been tested for thyroid function (hypothyroidism, hyperthyroidsm). 
      I remember my last episode 10 years ago, some lab test were done and doctor found I was hypothyroid. 
      Apparently thyroid causes mood problems wether is depression or mood swings
×
×
  • Create New...